| Model Number |
0042140 |
| Medical Device Problem Code |
Unclear Information (4052)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/17/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that currently stocked nasogastric salem sump tubes only have 3 markings and it was identified that the ability to assess movement of the tube would be more ideal if there were more markings available.It was stated that the current product has enough markings to as helpful as it could.Customer was looking for a salem sump that has more markings for better charting.Per additional information received via salesforce on (b)(6) 2022, inquirer responded that they did not have any other salem tubes with additional markings, and it was noted on the packaging what the markings mean and also in the instruction for use.Nasogastric salem sump tubes have permanent markers (no numbers) at 18, 22, 26 and 30-inch from distal tip (approximately every 10 cm).If documenting in centimeters, first mark was 45cm (18-inch), second mark was 55cm (22-inch), third mark at 65 cm (26-inch), and fourth mark was 75 cm (30-inch).If halfway between two marks, estimate about 5cm (2-inch) of spacing and add to last mark passed.For example, tube placed with three marks passed into nose and tubing stopped halfway past third mark that would 70 cm or 28-inch.
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned.A potential root cause for this failure could be "the ribbon jams in the machine".It is unknown whether the device had met relevant specifications.The product was used for treatment purposes.It was unknown whether the product had caused the reported failure.The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: indications for use: bard nasogastric sump tubes are intended to be used for: decompression of stomach by suction or aspiration of gastric contents.Short-term administration of term tube feeding, lavage fl uid and medications.Contraindications: patients with known tape or adhesive allergies.Warnings 1.Use with caution in patients with a history of head trauma, facial trauma, esophageal diseases and patients with potential for vomiting.2.Do not force nasogastric tube during insertions; damage to the nasal passage and mucosa and bleeding may occur.3.Measure insertion length carefully- excessive insertion length of tube into the stomach may lead to coiling and/or formation of tube-knot.4.Lubricate the tube generously with water soluble lubricant prior to insertion.Do not use petroleum-based products as they may be harmful to the respiratory tract.5.Refl ux of gastric contents into the blue vent lumen indicates that the suction lumen is obstructed or suction is too low.Routinely check for refl ux in the blue vent lumen and clear as per applicable directions.Failure to clear the obstruction or clear prevent® filter may cause gas and fluid buildup in stomach, aspiration of gastric contents, aspiration pneumonia and other complications.6.Do not inject fl uid through the prevent® filter as this may result in blockage and leakage of filter.7.Monitor patient for nasal erosion, sinusitis, esophagitis, esophagotracheal fistula, gastric erosion and pulmonary & oral infections.Statlock® nasogastric stabilization device: avoid contact with alcohol or acetone; both can weaken bonding of components and statlock® stabilization device pad adherence.Instructions for nasogastric tube insertion 1.Explain the procedure to the patient.2.Carefully measure to find desired length of the tube using the nasogastric tube as a measurement aid.To determine the insertion length: measure the tube from the tip of the nose to the earlobe and from the earlobe to the tip of the xiphoid process.Mark the length of the tube to be passed with a small piece of tape.3.Check the patient¿s nostrils for patency; select the nostril with best patency.4.Lubricate the full length of tube to be inserted.5.Insert the tube through the nose aiming down and back.When the tube hits the pharynx, if patient is able, have him or her flex his/her head forward and swallow.Advance the tube as the patient swallows.If resistance is met, rotating the tube may facilitate placement.6.Continue to advance the tube until the marked position on the tube is reached.Do not advance beyond the marked length as coiling and or knotting of the tube in the stomach may occur.7.Confirm tube placement per hospital policy.The tube has a radiopaque stripe facilitating x-ray confirmation.If proper placement of tube within the stomach cannot be confirmed, remove the tube gently and start the procedure again.8.Secure with a securement device or tape per hospital protocol.9.Ensure 5-in-1 adapter or lopez valve is snugly inserted into suction lumen to prevent suction loss.10.Keep blue vent lumen above the level of the patient¿s stomach to prevent refl ux of stomach fluids into the blue lumen.11.Do not clamp air vent port while suction is being applied.Recommended suction settings always use lowest suction setting that will effectively decompress the stomach.For intermittent suction via thermotic pump, use ¿high¿ (gomco, 120mm hg).For intermittent suction via central source, set at ¿low¿ (30-40mm hg).For continuous suction, set at ¿low¿ (30-40mm hg).Increase slowly until flow is observed as necessary.Instructions for prevent® anti-refl ux filter 1.Firmly seat the tapered end of anti-refl ux filter in blue air lumen vent of nasogastric tube.2.If gastric reflux in vent lumen is observed, clear the obstruction in the main lumen by following your hospital¿s standard protocol.Attach syringe to luer fitting on anti-reflux filter and inject a minimum of 15cc of air to clear the blue air vent lumen of any gastric reflux.Do not inject fluid through filter.3.To cap nasogastric tube when tube is not connected to a suction source insert transport plug on anti-refl ux filter housing into suction lumen of nasogastric tube.Instructions for lopez valve (when included): 1.Attach medication port cap to side ¿c¿.2.Turn valve to position one.3.Attach suction tube to side ¿a¿ and push together firmly.4.For reorder codes 0056120, 0056140, 0056160, 0056180: if connection to a male connector is desired, attach universal adaptor to side a.Insert male connector into adaptor, and push together firmly.5.To administer medication, remove and store medication port cap in valve turn handle.Attach syringe to sideport, push and twist until tight and turn valve to position four.Flush valve per facility protocol following administration.6.Return valve to position one when complete to avoid leakage.Instructions for statlock® nasogastric stabilization device (when included): remove oil and moisturizer from targeted skin area.Apply skin prep to targeted statlock® stabilization device area for skin protection and enhanced pad adherence.Allow to dry completely.Caution: federal (u.S.A.) laws restricts this device to sale by or on the order of a physician.Sterile unless package is opened or damaged, except for any individually packaged components within the pouch which are not labeled as sterile.These components are not terminally sterilized.Single use.Do not resterilize.Statlock® stabilization device does not contain natural rubber latex.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
Event or Problem Description
It was reported that currently stocked nasogastric salem sump tubes only have 3 markings and it was identified that the ability to assess movement of the tube would be more ideal if there were more markings available.It was stated that the current product has enough markings to as helpful as it could.Customer was looking for a salem sump that has more markings for better charting.Per additional information received via salesforce on 17mar2022, inquirer responded that they did not have any other salem tubes with additional markings, and it was noted on the packaging what the markings mean and also in the instruction for use.Nasogastric salem sump tubes have permanent markers (no numbers) at 18, 22, 26 and 30-inch from distal tip (approximately every 10 cm).If documenting in centimeters, first mark was 45cm (18-inch), second mark was 55cm (22-inch), third mark at 65 cm (26-inch), and fourth mark was 75 cm (30-inch).If halfway between two marks, estimate about 5cm (2-inch) of spacing and add to last mark passed.For example, tube placed with three marks passed into nose and tubing stopped halfway past third mark that would 70 cm or 28-inch.